Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 8, 2012, 8:48 PM EDT for Polk County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2012, 8:48 PM EDT (00:48 UTC)
- Expired
- Aug 8, 2012, 9:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Tampa Bay, FL
County Polk County, FL
The radar
The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1764 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- -47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267
WWUS82 KTBW 090048
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
848 PM EDT WED AUG 8 2012
FLZ052-057-090130-
HIGHLANDS-POLK-
848 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HIGHLANDS AND
SOUTHEASTERN POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR INDIAN LAKE ESTATES...OR 8 MILES SOUTHWEST OF LAKE
KISSIMMEE...MOVING SOUTHWEST AT 10 MPH...WILL AFFECT INDIAN LAKE
ESTATES AND FROSTPROOF...UNTIL 930 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2754 8139 2769 8161 2793 8135 2788 8129
2786 8129 2785 8125 2782 8120 2781 8120
TIME...MOT...LOC 0048Z 038DEG 9KT 2780 8134
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 8:05 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 8, 8:05 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 805 PM EDT WED AUG 8 2012 .DISCUSSION... MID LEVEL DRY AIR AND SUBSIDENCE WHICH MOVED INTO THE REGION FROM THE EAST LAST NIGHT AND TODAY KEPT SHOWER AND STORM DEVELOPMENT AND COVERAGE BELOW NORMAL FOR THIS TIME OF THE YEAR ACROSS CENTRAL AND SOUTHERN LOCATIONS DURING THE AFTERNOON WITH ONLY ISOLATED STORMS BEING OBSERVED...WHILE SLIGHTLY HIGHER COVERAGE WAS NOTED TO THE NORTH WHERE DEEPER MOISTURE RESIDES. EARLY THIS EVENING 88D WAS STILL SHOWING SOME ISOLATED STORMS ALONG THE SEA BREEZE OVER SOUTHERN SUMTER...WESTERN POLK AND SOUTHERN LEE COUNTIES. MAY SEE A FEW ADDITIONAL STORMS FIRE OFF ALONG OUTFLOW BOUNDARIES IN THE NEXT HOUR OR SO...THEN EXPECT THIS ACTIVITY TO BE ON THE WANE THEREAFTER AS LOSS OF DAYTIME HEATING OCCURS WITH PARTLY CLOUDY SKIES EXPECTED OVERNIGHT. SIMILAR TO LAST EVENING WILL REMOVE EVENING POP WORDING FROM THE ZONES IN A MID EVENING UPDATE ONCE THE STORMS WIND DOWN OTHERWISE NO OTHER CHANGES EXPECTED AT THIS TIME. && .AVIATION... PREVAILING VFR ALTHOUGH SOME MVFR CIGS POSSIBLE MID-LATE MORNING THURSDAY. A SLIGHTLY DRIER THAN NORMAL AIRMASS ALONG WITH AFTERNOON ONSHORE FLOW...SW OR WEST WINDS...WILL LIMIT TERMINALS TO JUST VCTS WITH CB AFTER 18Z. && .MARINE... SURFACE RIDGE AXIS ACROSS THE CENTRAL PENINSULA WILL MAINTAIN A LIGHT SOUTHEAST WIND FLOW ACROSS THE SOUTHERN WATERS AND A SOUTH TO SOUTHWEST FLOW CENTRAL AND NORTHERN WATERS THE REMAINDER OF TONIGHT THROUGH THURSDAY WITH A WEAK PRESSURE PATTERN SUPPORTING AN ONSHORE SEA BREEZE COMPONENT ALONG THE COAST THURSDAY AFTERNOON. CURRENT FORECAST IS ON TRACK WITH NO CHANGES EXPECTED IN THE LATE EVENING UPDATE. && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && DISCUSSION/MARINE...57/MCMICHAEL AVIATION...09/RUDE
Hazardous weather outlook, Aug 8, 2:52 AM EDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 252 AM EDT WED AUG 8 2012 FLZ039-042-043-048>052-055>057-060>062-065-090000- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 252 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORM COVERAGE IS EXPECTED TO BE LOW TODAY AS DRY AIR ARRIVES ALOFT. THE BEST CHANCE OF A STORM WILL BE FROM TAMPA BAY NORTHWARD ALONG THE NATURE COAST...HOWEVER EVEN HERE THE STORMS WILL BE ISOLATED IN NATURE. ANY ISOLATED STORMS THAT DO DEVELOP MAY CONTAIN FREQUENT LIGHTNING AND GUSTY WINDS...BUT SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...THUNDERSTORM IMPACT... NORMAL COVERAGE OF MAINLY AFTERNOON AND EVENING SHOWERS AND STORMS WILL BE IN THE FORECAST FOR THE END OF THE WEEK AND EARLY PORTION OF NEXT WEEK. A FEW STORMS MAY BE ON THE STRONG SIDE EACH DAY...HOWEVER NO SIGNIFICANT SEVERE WEATHER THREAT IS ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
In the hours before
Local storm report, Aug 8, 7:31 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
731 PM EDT WED AUG 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND DMG ZEPHYRHILLS 28.24N 82.18W
08/08/2012 PASCO FL PUBLIC
WIND SNAPPED OFF TOP OF 60-FOOT PINE TREE...WHICH LANDED
ON CARPORT.
&&
MMLSpecial weather statement, Aug 8, 7:56 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
756 PM EDT WED AUG 8 2012
FLZ065-090045-
LEE-
756 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN LEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED 9 MILES EAST OF ESTERO...OR 10 MILES NORTHEAST OF BONITA
SPRINGS...MOVING WEST AT 5 MPH...WILL AFFECT ESTERO AND BONITA
SPRINGS...UNTIL 845 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 123.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. THESE
STORMS MAY PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2632 8183 2650 8190 2655 8161 2642 8157
2642 8165 2634 8165 2631 8172 2631 8181
TIME...MOT...LOC 2355Z 072DEG 3KT 2644 8168Special weather statement, Aug 8, 8:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
848 PM EDT WED AUG 8 2012
FLZ052-057-090130-
HIGHLANDS-POLK-
848 PM EDT WED AUG 8 2012
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN HIGHLANDS AND
SOUTHEASTERN POLK COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES STRONG THUNDERSTORMS
LOCATED NEAR INDIAN LAKE ESTATES...OR 8 MILES SOUTHWEST OF LAKE
KISSIMMEE...MOVING SOUTHWEST AT 10 MPH...WILL AFFECT INDIAN LAKE
ESTATES AND FROSTPROOF...UNTIL 930 PM EDT.
GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE
PONDING OF WATER ON ROADWAYS. MOTORISTS SHOULD EXERCISE CAUTION.
&&
LAT...LON 2754 8139 2769 8161 2793 8135 2788 8129
2786 8129 2785 8125 2782 8120 2781 8120
TIME...MOT...LOC 0048Z 038DEG 9KT 2780 8134The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:18 PM EDT | Special Weather Statement | TBW | Highlands | 42 min |
| Aug 8, 9:27 PM EDT | Areal Flood Advisory | TBW | Polk | 63 min |
| Aug 9, 5:42 PM EDT | Special Weather Statement | TBW | Pasco | 48 min |
| Aug 9, 5:49 PM EDT | Areal Flood Advisory | TBW | Pasco | 56 min |
| Aug 9, 6:18 PM EDT | Special Weather Statement | TBW | Lee | 42 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.